Oklahoma, 2015Heavy Snow and Winter Weather in Oklahoma, February 27 to 28, 2015
February 27 to 28, 2015 · NWS OUN · 24 events in 24 counties and zones
A deep Arctic airmass had settled into the Southern Plains. Several upper level disturbances moved across the region, bringing moderate to heavy snow to parts of the area.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep Arctic airmass had settled into the Southern Plains. Several upper level disturbances moved across the region, bringing moderate to heavy snow to parts of the area. Snow came in two waves, with the heaviest snow being confined to both northwestern Oklahoma and south central and southeastern Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 27, 5:52 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 27, 5:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
552 AM CST FRI FEB 27 2015
.AVIATION...
SNOW WILL INCREASE WEST TO EAST THIS MORNING ACROSS WESTERN AND
SOUTHERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. THE WAVE
PRODUCING THIS AREA OF SNOW WILL MOVE INTO SOUTHEAST OKLAHOMA BY
MID-DAY. IFR CEILINGS ARE EXPECTED. LATE TONIGHT LIGHT SNOW WILL
MOVE ACROSS NORTHERN OKLAHOMA WITH REDUCED VISITLITY AND LOWER
CEILINGS. WINDS WILL MAINTAIN NORTHEAST OR EAST.
&&
.PREV DISCUSSION... /ISSUED 403 AM CST FRI FEB 27 2015/
DISCUSSION...
THE FIRST OF TWO SHORT WAVE TROUGHS IS APPROACHING WESTERN
OKLAHOMA THIS MORNING. SNOW WILL SPREAD INTO WESTERN OKLAHOMA
SHORTLY. THE MAIN ENERGY OF THIS WAVE WILL MOVE ACROSS THE RED
RIVER AREA TODAY. AN ADVISORY FOR UP TO 4 INCHES OF SNOW REMAINS
EFFECTIVE FOR THIS AREA WITH PART OF NORTH TEXAS LIKELY TO HAVE
CLOSER TO THIS HIGHER AMOUNT. THE SNOW WILL SPREAD INTO SOUTHEAST
OKLAHOMA DURING THE AFTERNOON. AFTER A RELATIVE LULL IN
PRECIPITATION TONIGHT, A SECOND UPPER WAVE WILL MOVE ACROSS THE
PANHANDLES AND NORTHERN OKLAHOMA SATURDAY MORNING. THE ATMOSPHERE
WILL STILL REMAIN SUFFICIENTLY COLD AND MOIST FOR SNOW HERE. IT
APPEARS THAT HEAVIER SNOW WILL REMAIN IN KANSAS WITH UP TO A
COUPLE INCHES LIKELY IN NORTH CENTRAL OKLAHOMA BEFORE LATE
SATURDAY AFTERNOON. STRONG WARM ADVECTION ABOVE THE SURFACE LAYER
IS FORECAST BY SEVERAL MODELS FOR THE SECOND HALF OF SATURDAY OVER
THE SOUTHERN TWO-THIRDS OF OKLAHOMA. THIS WOULD ALLOW WEAKER WAVES
THAT MAY PASS OVER OKLAHOMA SATURDAY NIGHT AND SUNDAY MORNING TO
PRODUCE A BRIEF PERIOD OF FREEZING RAIN OR SLEET BEFORE SURFACE
TEMPERATURES EXCEED FREEZING LATER SUNDAY MORNING. AFTER A WARMER
SUNDAY AFTERNOON AND A WEAK FRONT MONDAY, STRONGER SOUTH WINDS AND
MILD CONDITIONS ARE EXPECTED TUESDAY. THIS WILL BE ASSOCIATED WITH
INCREASING UPPER SOUTHWEST FLOW AND GIVE A CHANCE FOR RAIN AND
THUNDERSTORMS WITH THE PASSAGE OF A WAVE EMBEDDED IN THE
SYNOPTIC-SCALE UPPER TROUGH. A COLD FRONT IS EXPECTED WEDNESDAY
AND POSSIBLY ANOTHER CHANCE FOR SNOW BEFORE THE LARGE-SCALE TROUGH
FINALLY MOVES EAST OF OKLAHOMA LATER WEDNESDAY OR THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 19 33 30 43 / 30 60 40 40
HOBART OK 18 31 28 43 / 30 50 40 40
WICHITA FALLS TX 23 34 32 49 / 70 50 40 40
GAGE OK 14 31 25 40 / 40 50 30 20
PONCA CITY OK 17 32 27 42 / 20 80 50 40
DURANT OK 24 35 33 47 / 70 40 40 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ004-
009-010-014>016-021>023-027-028-033>036-038-040-041.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ037-
039-044>046-050.
WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
FOR OKZ047-048-051-052.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING
FOR OKZ042-043.
TX...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ083.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
TXZ084>090.
&&
26/09/09Hazardous weather outlook, Feb 27, 5:39 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
539 AM CST FRI FEB 27 2015
OKZ004>048-050>052-TXZ083>090-281145-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
539 AM CST FRI FEB 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...TODAY AND TONIGHT...
.WINTER WEATHER...
SNOW WILL BE POSSIBLE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH
TEXAS TODAY. THE BEST CHANCE FOR SNOW WILL BE IN PARTS OF WESTERN
AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. THE HEAVIEST
ACCUMULATIONS ARE EXPECTED IN SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS. THE SNOW COULD CAUSE TRAVEL PROBLEMS IN SOME AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
.WINTER WEATHER...
A SERIES OF STORM SYSTEMS WILL KEEP PRECIPITATION IN THE FORECAST
THROUGH WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH
THAT AREAS OF SNOW...SLEET AND FREEZING RAIN WILL BE POSSIBLE
OFF AND ON THROUGH MONDAY MORNING...AND AGAIN WEDNESDAY.
ACCUMULATING SNOW WILL BE POSSIBLE AGAIN SATURDAY MORNING... WITH
THE HEAVIEST AMOUNTS EXPECTED NORTH OF I-40. AS WARMER
TEMPERATURES MOVE INTO THE REGION... MORE OF A WINTRY MIX WILL BE
POSSIBLE ACROSS PARTS OF THE AREA OVER THE REST OF THE WEEKEND
INTO EARLY NEXT WEEK. FREEZING RAIN MAY ALSO CREATE SLICK
ROADWAYS... ON SATURDAY...SUNDAY AND EARLY MONDAY... MOSTLY ALONG
AND NORTH OF I40. STAY UP TO DATE WITH THE LATEST FORECASTS
THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Heavy Snow, Woodward
- When
- February 27, 7:00 AM CST to February 28, 2:00 PM CST
- Where
- Woodward forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, 4 inches had fallen in Woodward.
Heavy Snow, Jackson
- When
- February 27, 8:00 AM CST to February 28, 8:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- Public
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, 4 inches had fallen in Altus.
Heavy Snow, Woods
- When
- February 27, 8:00 AM CST to February 28, 3:00 PM CST
- Where
- Woods forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, just over 4 inches had fallen in Enid.
Winter Weather, Tillman
- When
- February 27, 8:00 AM CST to February 28, 8:00 AM CST
- Where
- Tillman forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, 3.3 inches were reported in Manitou.
Winter Weather, Harper
- When
- February 27, 8:00 AM CST to February 28, 1:00 PM CST
- Where
- Harper forecast zone
- Reported by
- Public
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, around two inches of snow 14 miles south of Buffalo.
Heavy Snow, Comanche
- When
- February 27, 9:00 AM CST to February 28, 10:00 AM CST
- Where
- Comanche forecast zone
- Reported by
- Public
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, Cache picked up 5 inches and Lawton saw 2 to 3 inches.
Winter Weather, Beckham
- When
- February 27, 9:00 AM CST to February 28, 9:00 AM CST
- Where
- Beckham forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, around an inch of snow had fallen in Elk City.
Heavy Snow, Stephens
- When
- February 27, 9:30 AM CST to February 28, 9:30 AM CST
- Where
- Stephens forecast zone
- Reported by
- Public
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, Duncan recorded a storm total snow of 5.6 inches, while Comanche, further south, only saw around 1.5 inches of snow.
Heavy Snow, Carter
- When
- February 27, 9:30 AM CST to February 28, 9:30 AM CST
- Where
- Carter forecast zone
- Reported by
- Public
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, widespread 3 to 4 inch snowfall totals were reported. Ratliff City saw around 4 inches of snow, while Lone Grove and Gene Autry recorded 3 inches of snow. Ardmore only received around 2 inches.
Heavy Snow, Garvin
- When
- February 27, 10:00 AM CST to February 28, 10:00 AM CST
- Where
- Garvin forecast zone
- Reported by
- Public
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the late morning of the 28th. By the time snow had ended, Stratford and Pauls Valley reported 4 and 4.5 inches of snow respectively, and Wynnewood recorded just over 3 inches.
Heavy Snow, Love
- When
- February 27, 10:00 AM CST to February 28, 10:00 AM CST
- Where
- Love forecast zone
- Reported by
- Public
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, Overbrook recorded 4 inches of snow, with Thackerville receiving up to 5 inches.
Heavy Snow, Pontotoc
- When
- February 27, 10:00 AM CST to February 28, 10:00 AM CST
- Where
- Pontotoc forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, Vanoss recorded up to 6 inches, while areas near Ada and Stonewall ranged from 4 to 5 inches.
Heavy Snow, Murray
- When
- February 27, 10:00 AM CST to February 28, 10:00 AM CST
- Where
- Murray forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, 5 inches had fallen in Davis, and 3.5 inches had fallen in both Sulphur and Dougherty.
Heavy Snow, Coal
- When
- February 27, 10:00 AM CST to February 28, 9:00 AM CST
- Where
- Coal forecast zone
- Reported by
- Public
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, 4 inches had fallen in Lehigh.
Heavy Snow, Garfield
- When
- February 27, 10:00 AM CST to February 28, 2:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Snow began falling during the late morning of the 27th and persisted through the morning of the 28th. By the time snow had ended, just over 4 inches had fallen in Enid.
Winter Weather, McClain
- When
- February 27, 10:00 AM CST to February 28, 10:00 AM CST
- Where
- McClain forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, around 3 inches of snow were reported in Wayne.
Winter Weather, Johnston
- When
- February 27, 10:00 AM CST to February 28, 10:00 AM CST
- Where
- Johnston forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, 3.5 inches of snow fell in Pontotoc.
Winter Weather, Bryan
- When
- February 27, 10:00 AM CST to February 28, 5:00 AM CST
- Where
- Bryan forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, around two inches of snow had fallen in Durant.
Winter Weather, Hughes
- When
- February 27, 10:00 AM CST to February 28, 10:00 AM CST
- Where
- Hughes forecast zone
- Reported by
- Public
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Snow began by late morning on the 27th and lasted through the late morning hours of the 28th. By the time snow had ended, around 2.5 inches fell in Wetumka.
Winter Weather, Canadian
- When
- February 27, 11:00 AM CST to February 28, 11:00 AM CST
- Where
- Canadian forecast zone
- Reported by
- Public
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Snow began early on the 27th and lasted through the early morning hours of the 28th. By the time snow had ended, around two inches of snow had fallen in Mustang.
Winter Weather, Oklahoma
- When
- February 27, 11:00 AM CST to February 28, 11:00 AM CST
- Where
- Oklahoma forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Snow began by late morning on the 27th and lasted through the late morning hours of the 28th. By the time snow had ended, around two inches of snow had fallen in Warr Acres.
Winter Weather, Cleveland
- When
- February 27, 11:00 AM CST to February 28, 11:00 AM CST
- Where
- Cleveland forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Snow began by late morning on the 27th and lasted through the late morning hours of the 28th. By the time snow had ended, around 2.5 inches were measured in Norman.
Winter Weather, Pottawatomie
- When
- February 27, 12:00 PM CST to February 28, 12:00 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Snow began around noon on the 27th and lasted through noon on the 28th. By the time snow had ended, 2 to 3 inches of snow had fallen across the county, with Shawnee recording up to 3.5 inches of snow.
Winter Weather, Payne
- When
- February 27, 1:00 PM CST to February 28, 1:00 PM CST
- Where
- Payne forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Snow began by late morning on the 27th and lasted through the late morning hours of the 28th. By the time snow had ended, around 2 inches had fallen in Stillwater and in Perkins.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Texas, February 27, 20151 death · 2 injured · $270,000 · 11 events
- Winter Storm in Texas, February 27 to 28, 20151 death · 5 events
- Winter Weather in Arkansas, February 27 to 28, 201517 events
- Heavy Snow and Winter Weather in Texas, February 27, 201515 events
- Winter Storm and Heavy Snow in Colorado, February 27 to 28, 201515 events
- Winter Storm in Oklahoma, February 27 to 28, 20157 events
- Heavy Rain in Hawaii, February 27 to 28, 20156 events
- Winter Weather in Texas, February 27, 20155 events
- Winter Storm and Heavy Snow in Utah, February 27 to 28, 20154 events
- Winter Weather in Texas, February 27 to 28, 20154 events
- Winter Storm in Utah, February 27 to 28, 20153 events
- Heavy Snow and Heavy Rain in Arizona, February 27 to 28, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562702, 562699, 562704, 562705, 562711, 562696, 562708, 562692, 562693, 562691, 562694, 562695, 562698, 562700, 562703, 562706, 562707, 562709, 562714, 562710, 562712, 562713, 562716, 562715.